Thunderstorm Wind, Screven
- When
- March 20, 9:55 AM EST
- Where
- Screven County, Sylvania
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.750, -81.633
Large limbs and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 20, 2:02 AM EST, 7 hours 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
202 AM EST TUE MAR 20 2001
LTST 88-D IMAGERY SHOWS WIDESPREAD...MSTLY LGT...PCPN N OF SAV
RVR...MORE SCT PRESNTATION S. XPCT THS TO FILL IN TWD DAYBREAK WI
IMPRESV ISENT LFT INCRG AND ATLNTC MSTR BEGINNING TO GET INVOLVED IN
THE EQUATION. PVA WL BE ON THE INCRS DRNG THE DAY AS VORTS ROTATE
ARND NRN GLFMEX UPR LO...AND UPR LO WL ALSO ON THE MOVE INTO SW GA
BY THS EVE. DRY SLOT WRAPPING ARND S/SE SIDE OF UPR LO AND WL DRIVE
INTO SE GA LATE THS AFTN/ERLY EVE...WHICH WL SCT OUT PCPN THERE.
HWVR...STG DYNAMICS...H8 WRM SECTOR AND DECRG H5 TEMPS WL INCRS
INSTAB ACRS CWA THS AFTN THRU ERLY EVE...-2 TO -4...SO TSRA A GUD
BET. LRG HELICITY VALS IN VCNTY OF TROF AS IT LFTS NWD ACRS CWA THS
AFTN...BUT PROBLY JST TOO COLD AND SATURATED TO GET SVR CNVCTN GOING
THERE. SOMEWHAT LMTD TIME FRAME FOR BEST INSTAB AS H8 TEMPS START
FALLING AGAIN THS EVE AND INDICES SHO US ACTLLY STABLIZNG A LTL. AS
SFC LOW OVR BIG BEND OF FL MOVS N TO CNTRL GA THS EVE...E TO W TROF
WL LFT N AND SHUD BE ON NRN EDGE OF CWA BY 00Z WED. VRY STG INFLO
INTO THS SYS OFF ATLNTC WI H8 E/SE WNDS PROGGED IN THE 55-70KT RNG
BY BOTH ETA/AVN FM 12-18Z THS MRNG WHILE THTE RDG DRCTLY
OVRHD...SUPPORTNG LRG MSTR TRANSPORT AND LIKELIHOOD OF HEAVY RAINS
TDY. WINDY CONDS A GUD BET TDY ESP IN THE N...THO GRAD WEAKENS IN SE
GA THS AFTN AS SFC LOW DRAWS NEAR AND TROF LIFTS N OF RGN. WL CONT
WINDY WRDG IN FCST ACCDGLY...ALONG WI WND ADVISORY FOR LAKE MOULTRIE.
DRY SLOT WL BRING AND END TO WIDESPREAD PCPN ALL AREAS BY 06Z OR SO
...SO WL TREND PCPN AS BECMG SCT FM S TO N. GA SFC LOW WL MOVE VRY
SLOWLY NE AS UPR LO MOVS DRCTLY OVR IT AND SYS BECOMES VRTCLLY
STACKED. BOTH SFC/UPR LOWS WL MOVS ACRS/ALNG W/NW PORTION OF CWA TNT
THRU WED...WI NEW SFC LOW PROGGED TO DVLP BTWN ILM/HAT WED MRNG.
PCPN CHCS TO CONT WED AS LOWS PASS THRU...BTR FOR SC THAN GA THO AS
UVV/S LESS TO THE S...BUT NO BTR THAN SCT IN ANY AREA WED.
TEMPS...MOST OF WRMR AIR GETS PUSHED E OF AREA BY LATE AFTN AS CDAIR
ARND UPR LOW COMES IN RGT BEHIND SFC TROF/WRMFNT...SO MAV TEMPS CUD
BE A LTL ON THE HIGH SIDE TDY. OTRW...GUID TEMPS CLOSE TNT AND WED
AND REASNBL.
XTNDD...WI UPR LOW DEPARTING...SINKING MOTION MOVES IN AND SHUD
BRING PCPN TO AN END BY WED EVE. DRY CONDS TO CONT THU AND FRI AS
HIGH PRES BLDS IN. CDFNT APPRCHNG FM THE NW LATE FRI NGT/ERLY SAT WL
BRING THREAT OF SCT PCPN...THEN HIGH BLDS IN AGAIN BEHIND
FNT...RESULTING IN DRY CONDS SAT NGT THRU MON FOR ENTIRE AREA. TEMPS
NR NRML THRU PD...THO SLGHTLY BLO NORM MON.
CWF...GALES BLOWING ACRS CSTL WATERS ATTM AND SHUD CONT THRU THE
DAY. WNDS WL BE ON THE DECRS BY LATE AFTN AS SFC TROF/WRMFNT LFTS S
TO N ACRS WATERS AND STG H8 JET DEPARTS...AS WINDS SHIFT TO SW FOR
GA WATERS LATE AFTN AND ACRS SC WATERS TNT. WL PROBLY HV AT LEAST
SCA CONDS MOST OF TNT IN SW FLO...UNTIL PG REALLY SLACKENS TWD
DAYBRK WED. NEW SFC LOW WL DVLP ACRS ERN NC AND PG MAY SHUD START
INCRG AGAIN WED AFTN...BUT PROBLY JST BLO SCA CRIT. STG ONSHORE FLOW
AND HIGH WAVES WL RESULT IN CONTINUATION OF HVY SURF ADVSRY THS
CYCLE.
SHALLOW COASTAL FLOODING STL A GUD PSBLTY EARLY THS MRNG AT HIGH
TIDE...ESP WI RAIN FALLING ACRS AREA. WL CONT HEADLINE FOR EARLY
THIS MORNING. WI LOWER HIGH TIDE FCST LATE THS AFTN AND WEAKER WINDS
XPCTD AT SAME TIME...PROBLY WL NOT BE A CONCERN AGAIN FOR THS EVENT.
FCSTID = 14
CHS 59 47 62 41 / 100 60 40 20
SAV 60 47 61 41 / 100 50 30 10
CHL 59 47 62 41 / 100 60 40 20
NBC 59 47 62 41 / 100 60 40 20
RBW 56 47 62 41 / 100 70 40 20
.CHS...
GA...GALE WARNING AMZ335-354-374
HEAVY SURF ADVISORY.
SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS MORNING.
SC...GALE WARNING AMZ330-350-352
LAKE WIND ADVISORY FOR LAKE MOULTRIE
HEAVY SURF ADVISORY.
SHALLO6W COASTAL FLOODING AROUND HIGH TIDE THIS MORNING
WOODWORTH/GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-201800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 555 AM EST TUE MAR 20 2001 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA... A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHERN GEORGIA INTO SOUTH CAROLINA TODAY. AS IT DOES...A WARM FRONT WILL LIFT ACROSS THE AREA. WIDESPREAD RAIN WILL OCCUR AHEAD OF THIS FRONT WHICH WILL LIMIT HEATING IN THE REGION. HOWEVER...THE ATMOSPHERE MAY BECOME MARGINALLY UNSTABLE AS THE WARM FRONT APPROACHES. THUS SOME THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE ARE VERY STRONG WINDS FIELDS ASSOCIATED WITH THIS AREA OF LOW PRESSURE...AND THIS COULD CAUSE SOME OF THE THUNDERSTORMS TO BECOME STRONG DESPITE THE LIMITED INSTABILITY. AN ISOLATED SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TELEVISION STATION FOR THE LATEST WEATHER INFORMATION. =
The Charleston,SC radar (KCLX), 56 km away, was scanning. The volume nearest the first event began at 14:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large limbs and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234308.